Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 5, 2006, 3:05 AM CST for Otoe County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2006, 3:05 AM CST (09:05 UTC)
- Expired
- Mar 5, 2006, 3:30 AM CST
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Otoe County, NE
The radar
The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:45 AM CST, 20 minutes earlier.
Area forecast discussion, Mar 5, 2:45 AM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CST SUN MAR 5 2006 .DISCUSSION... TIMING JUST HOW FAST PCPN WILL MOVE OUT TODAY AND TEMPERATURES ARE THE MAIN CONCERNS IN THE SHORT TERM. UPPER AIR CHARTS FROM LAST EVENING AND WATER VAPOR IMAGERY SHOWED A FAIRLY STRONG SHORTWAVE TROUGH OVER ERN MT/WRN ND. ANOTHER WAVE WAS MOVING ENE FROM WRN KS. SURFACE ANALYSIS AT 08Z SHOWED LOW PRESSURE CENTERED JUST WEST OF KHLC. AN INVERTED TROUGH OR OCCLUDED FRONT EXTENDED NWD FROM THE LOW INTO ND. LOCALLY...DEWPOINTS WERE IN THE 30S WITH TEMPERATURES IN THE UPPER 30S AND LOWER 40S. RADAR MOSAIC SHOWED A CLUSTER OF SHOWERS AND TSTMS MOVING EWD THROUGH THE AREA. A FEW STORMS HAVE PRODUCED HAIL. MODELS ALL MOVE THE TROUGH/FRONT AND THE KS LOW EWD TODAY. PCPN SHOULD GENERALLY MOVE OUT OF THE AREA BY AFTERNOON. WINDS WILL SHIFT TO THE NW...PROVIDING A DOWNSLOPE COMPONENT AND DECENT MIXING. EXPECT HIGHS IN MOSTLY IN THE 50S. A RIDGE OF HIGH PRESSURE BUILDS SEWD ACROSS THE REGION TONIGHT. WITH LIGHT WINDS AND WET GROUND...COULD SEE SOME AREAS OF FOG... BUT WILL NOT MENTION AT THIS TIME. LOWS SHOULD BE IN THE MID TO UPPER 20S NORTH AND UPPER 20S TO LOWER 30S SOUTH. CHANCE FOR PCPN IS LOW FROM TONIGHT THROUGH MONDAY EVENING. LOW PRESSURE WILL STRENGTHEN OVER THE WESTERN HIGH PLAINS MONDAY NIGHT. ISENTROPIC LIFT DEVELOPS AND 850 MB MOISTURE INCREASES. SHOWERS AND TSTMS SHOULD DEVELOP AND CONTINUE THROUGH TUESDAY MORNING IN NEBRASKA AND PROBABLY INTO TUESDAY AFTERNOON ACROSS SOUTHWEST IOWA. GENERALLY NOT IMPRESSED WITH POTENTIAL FOR SHOWERS OR TSTMS IN THE PERIOD FROM WEDNESDAY INTO THURSDAY EVENING...BUT WILL LEAVE SOME POPS GOING. MODELS INDICATE POTENTIAL ON FRIDAY AS A DECENT WAVE AND SURFACE LOW MOVE OUT INTO THE PLAINS. COULD SEE A RAIN/SNOW MIX IN NERN NE WITH THIS LATE THURSDAY NIGHT AND FRIDAY MORNING. OTHERWISE...LEFT MUCH OF THE EXTENDED PERIOD AS IT WAS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Mar 4, 5:00 PM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CST SAT MAR 4 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 500 PM CST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...AND MOVE OUT OF WESTERN IOWA SUNDAY MORNING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY...AS A SERIES OF WEATHER DISTURBANCES AFFECTS THE REGION. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY...HOWEVER STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HAIL IF IT IS HALF AN INCH IN DIAMETER OR LARGER. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:14 AM CST | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Mar 5, 2:40 AM CST | Severe Thunderstorm Warning | OAX | Lancaster | 31 min |
| Mar 5, 2:52 AM CST | Severe Thunderstorm Warning | OAX | Cass | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.